MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. B.BRAUN; SYSTEM/DEVICE, PHARMACY COMPOUNDING

B. BRAUN MEDICAL INC. B.BRAUN; SYSTEM/DEVICE, PHARMACY COMPOUNDING
Catalog Number 2112550
Medical Device Problem Codes Labelling, Instructions for Use or Training Problem (1318); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by user facility, the rph during priming, and prior to use for any compounding.The rph removed the labels and switched the #7 label to the appropriate line, and retained the #6 line (not in use).Then during the pumping of the first bag of the day, there was precipitation noted in the tube set near where the tube connects to the final container.This was seen when the calcium was pumping, and it was then seen flowing into the final container during water flush.The whole set was then removed and bag wasted.After setting up a new transfer set the same order was pumped without incident.We aren't really sure what happened.They looked at the calcium source container and didn't see any precipitation.There is the extra ui flush set up after phos ingredients.Inlet labels 6 and 7 were transposed on apex transfer set lot 0061934103.This was caught today by the rph during priming, and prior to use for any compounding.The rph removed the labels and switched the #7 label to the appropriate line, and retained the #6 line (not in use).Then during the pumping of the first bag of the day, there was precipitation noted in the tube set near where the tube connects to the final container.This was seen when the calcium was pumping, and it was then seen flowing into the final container during water flush.The whole set was then removed and bag wasted.After setting up a new transfer set the same order was pumped without incident.We aren't really sure what happened.They looked at the calcium source container and didn't see any precipitation.There is the extra ui flush set up after phos ingredients.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.Note: the original initial mdr for this case was inadvertently submitted via the "test" account of the fda electronic submission gateway (esg) webtrader.As the original submission was not submitted through the "production" account of the fda esg webtrader, a new initial mdr submission is required per zoom call with sameer phanase of the fda esg help desk.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used sample was provided for evaluation.Upon visual inspection of the returned sample, it was noted no foreign matter was located within the transfer set.It was observed that the lead labels on tubing #6 and #7 are reversed on the source lines going into the manifold.Based on the data from the investigation, the reported defect for mismatched lead label was confirmed.No foreign matter was observed to be located within the transfer set.The reported defect for foreign matter present was unable to be confirmed.Incidents of this nature are attributed to operator oversight during the assembly of the product.The most probable root cause is a failure to follow procedure.Although our training procedures ensure that all of our employees are properly trained in their areas of responsibility, an oversight on the part of the operator can attribute to the reported defect of mismatched lead label.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
B.BRAUN
Common Device Name
SYSTEM/DEVICE, PHARMACY COMPOUNDING
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20428992
Report Number2523676-2024-00801
Device Sequence Number18049148
Product Code NEP
UDI-Device Identifier04046964656101
UDI-Public(01)04046964656101
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number2112550
Device Lot Number0061934103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown